MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Codes Leak/Splash (1354); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4 pma/510(k): exempt.H6 (annex g): g0413503.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
After placement of the wayne pneumothorax catheter, it was discovered that the cook chest drain valve (provided in the set) was leaking.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details have been requested but are currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: a2, a4, b5, f10 (annex g), h6 (annex g).Correction: a3, f10 (annex a), h6 (annex a).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The indication for placement of the device was to remove air from the pleural space.The leakage was discovered when the patient went back to the ward.When the leakage in the chest drain valve was discovered, they changed to using drainage bottles.The patient's activity level was described as "normal".
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation: after placement of a wayne pneumothorax catheter, it was discovered that the cook chest drain valve (provided in the set) was leaking.The indication for placement of the device was to remove air from the pleural space.The leakage was discovered when the patient went back to the ward.When the leakage in the chest drain valve was discovered, they changed to using drainage bottles.The patient's activity level was described as "normal".The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), quality control procedures, and specifications, as well as a visual inspection of the returned device, were conducted during the investigation.One used chest drain valve was returned to cook for evaluation.The device was received with tubing taped to the valve.Small scratch marks were noted under the tubing once the tape was removed.Functional testing was unable to be conducted.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) showed no related nonconformances or additional complaints on the reported device lot.The chest drain valve component is supplied to cook by an external supplier.The supplier confirmed the assembly is vacuum tested with a vacuum decay test before leaving house.The supplier also completed a lot review, and found no indications of any manufacturing issues that contributed to this failure mode.Cook also reviewed product labeling.Instructions for use (ifu) document c_t_waynemod_rev5 is packaged with this device.The product ifu states the following in consideration of the reported failure mode: "instructions for use: 9.Remove the wire guide and catheter obturator.Attach catheter to connecting tube with stopcock, and cook chest drain valve.Attach cook chest drain valve in direction indicated by arrow on valve.10.Confirm catheter placement by valve movement and fluoroscopic or roentgenographic verification.All connections must be secure and airtight.Perform inspections of the catheter and connections regularly.How supplied: upon removal from package, inspect the product to ensure no damage has occurred." the information provided upon review of the dmr, ifu, dhr, returned device, and supplier investigation suggests that the device was manufactured to specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17650744
Report Number1820334-2023-01171
Device Sequence Number7380752
Product Code JOL
UDI-Device Identifier00827002565357
UDI-Public(01)00827002565357(17)241022(10)15115811
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2024
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-112497-IMH
Device Lot Number15115811
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer08/31/2023
01/29/2024
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date09/05/2023
02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale
Patient Weight57 KG